Alert archive / California / Snow Advisories in 2008

Snow Advisory 8, NWS Eureka, CA

February 2, 2008

NWS Eureka, CA issued this snow advisory at Feb 2, 2008, 5:06 AM PST. It took effect at Feb 2, 2008, 2:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 2, 2008, 5:06 AM PST (13:06 UTC)
In effect from
Feb 2, 2008, 2:00 PM PST
Expired
Feb 2, 2008, 9:03 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 021306
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
506 AM PST SAT FEB 2 2008

...ANOTHER WINTER STORM SYSTEM TO AFFECT NORTHWEST CALIFORNIA
TODAY AND SUNDAY...

.AN APPROACHING PACIFIC STORM SYSTEM WILL SPREAD RAIN AND
MOUNTAIN SNOW ACROSS THE REGION TODAY...AND WILL INCREASE IN
INTENSITY AND COVERAGE TONIGHT THROUGH SUNDAY MORNING.

CAZ004-030215-
/O.UPG.KEKA.WS.A.0003.080202T2200Z-080203T1800Z/
/O.NEW.KEKA.HS.W.0003.080202T2200Z-080203T1800Z/
UPPER TRINITY RIVER-
506 AM PST SAT FEB 2 2008

...HEAVY SNOW WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST SUNDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM WILL IMPACT NORTHWEST CALIFORNIA TODAY THROUGH
EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR AHEAD OF THE
SYSTEM THIS MORNING. THE INTENSITY AND COVERAGE OF THE RAIN AND
SNOW WILL ALSO INCREASE THIS AFTERNOON AND CONTINUE THROUGH
SUNDAY MORNING. EXPECT 2 TO 4 INCHES OF SNOW ABOVE 2500 FT
TODAY. SNOW LEVELS WILL FLUCTUATE STARTING OUT ABOUT 1500 FEET
THIS MORNING...AND RISING TO 2500 FEET EARLY TONIGHT...BEFORE
DROPPING BACK DOWN TO 2000 FEET SUNDAY. AN ADDITIONAL 5 TO 7 INCHES
IS EXPECTED THROUGH SUNDAY MORNING. THE RAIN AND SNOW WILL THEN
TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES
EAST OF THE AREA.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

CAZ003-030215-
/O.UPG.KEKA.WS.A.0003.080202T2200Z-080203T1800Z/
/O.NEW.KEKA.SN.Y.0008.080202T2200Z-080203T1800Z/
NORTH COAST INTERIOR-
506 AM PST SAT FEB 2 2008

...SNOW ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST
SUNDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM WILL IMPACT NORTHWEST CALIFORNIA TODAY THROUGH
EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR AHEAD OF THE
SYSTEM THIS MORNING WITH SNOW LEVELS NEAR 2500 TO 3000 FEET. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. THE INTENSITY AND
COVERAGE OF THE RAIN AND SNOW WILL INCREASE THIS AFTERNOON AND
CONTINUE THROUGH SUNDAY MORNING. SNOW LEVELS WILL FALL TO 2500 FT
BY TONIGHT...WITH AN ADDITIONAL 4 TO 6 INCHES EXPECTED THROUGH
SUNDAY MORNING. THE RAIN AND SNOW WILL THEN TAPER OFF TO SHOWERS
SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST OF THE AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS46 KEKA 021703
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
903 AM PST SAT FEB 2 2008

...ANOTHER WINTER STORM SYSTEM TO AFFECT NORTHWEST CALIFORNIA
TODAY AND SUNDAY...

.AN APPROACHING PACIFIC STORM SYSTEM WILL SPREAD RAIN AND
MOUNTAIN SNOW ACROSS THE REGION TODAY...AND WILL INCREASE IN
INTENSITY THIS AFTERNOON THROUGH SUNDAY MORNING.

CAZ003-030615-
/O.UPG.KEKA.SN.Y.0008.080202T2200Z-080203T1800Z/
/O.EXB.KEKA.HS.W.0003.080202T1703Z-080203T1800Z/
NORTH COAST INTERIOR-
903 AM PST SAT FEB 2 2008

...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM PST SUNDAY ABOVE
1500 FEET...
...SNOW ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT NORTHWEST CALIFORNIA
TODAY THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR
AHEAD OF THE SYSTEM THIS MORNING. THE INTENSITY OF THE RAIN AND
SNOW WILL ALSO INCREASE THIS AFTERNOON AND CONTINUE THROUGH SUNDAY
MORNING. EXPECT 4 TO 6 INCHES OF SNOW ABOVE 1500 FT AND LESSER
AMOUNTS TO VALLEY FLOORS THROUGH EARLY AFTERNOON. AN ADDITIONAL 4 TO
6 INCHES IS EXPECTED THIS EVENING THROUGH SUNDAY MORNING. EXPECT 
GREATER AMOUNTS AT HIGHER ELEVATIONS. THE RAIN AND SNOW WILL THEN
TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES
EAST OF THE AREA.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

CAZ076-030615-
/O.EXB.KEKA.HS.W.0003.080202T1703Z-080203T1800Z/
MENDOCINO INTERIOR-
903 AM PST SAT FEB 2 2008

...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM PST SUNDAY ABOVE 
2000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. 

A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT NORTHWEST CALIFORNIA
TODAY THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR
AHEAD OF THE SYSTEM THIS MORNING. THE INTENSITY OF THE RAIN AND
SNOW WILL ALSO INCREASE THIS AFTERNOON AND CONTINUE THROUGH SUNDAY
MORNING. EXPECT 3 TO 5 INCHES OF SNOW ABOVE 2000 FT AND LOCALLY
LOWER THROUGH EARLY AFTERNOON. AN ADDITIONAL 3 TO 5 INCHES IS
EXPECTED THIS EVENING THROUGH SUNDAY MORNING. EXPECT GREATER
AMOUNTS AT HIGHER ELEVATIONS. THE RAIN AND SNOW WILL THEN TAPER
OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST
OF THE AREA.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

CAZ004-030615-
/O.EXT.KEKA.HS.W.0003.080202T1703Z-080203T1800Z/
UPPER TRINITY RIVER-
903 AM PST SAT FEB 2 2008

...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 10 AM PST SUNDAY ABOVE 
1500 FEET...

THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 10 AM PST SUNDAY. 

A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT NORTHWEST CALIFORNIA
TODAY THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR
AHEAD OF THE SYSTEM THIS MORNING. THE INTENSITY OF THE RAIN AND
SNOW WILL ALSO INCREASE THIS AFTERNOON AND CONTINUE THROUGH SUNDAY
MORNING. EXPECT 4 TO 6 INCHES OF SNOW ABOVE 1500 FT AND LESSER
AMOUNTS TO VALLEY FLOORS THROUGH EARLY AFTERNOON. AN ADDITIONAL 5 TO
7 INCHES IS EXPECTED THIS EVENING THROUGH SUNDAY MORNING. EXPECT 
GREATER AMOUNTS AT HIGHER ELEVATIONS. THE RAIN AND SNOW WILL THEN
TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES
EAST OF THE AREA.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Feb 2, 4:51 AM PST, 15 minutes earlier.

Area forecast discussion, Feb 2, 4:51 AM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
451 AM PST SAT FEB 2 2008

.SYNOPSIS...ANOTHER PACIFIC STORM SYSTEM WILL AFFECT NORTHWEST
CALIFORNIA TODAY INTO SUNDAY...WITH ADDITIONAL RAIN AND MOUNTAIN
SNOW. HIGH PRESSURE WILL BUILD INTO THE REGION...WITH DRIER
WEATHER EXPECTED MONDAY THROUGH EARLY TUESDAY. A CHANCE OF RAIN
WILL RETURN TUESDAY NIGHT THROUGH FRIDAY.

&&

.SHORT TERM.../TODAY AND SUNDAY/...WATER VAPOR IMAGE SHOWS FIRST SHORT
WAVE CROSSING 128W AT 3AM WITH PRECIPITATION SPREADING SOUTH AND EAST.
PRESSURE FALLS AT BUOYS 22 AND 15 ABOUT 1-1.5MB PER HOUR SINCE
MIDNIGHT AND WINDS PICKING UP AT KCEC TO 29KT. WITH S TO SE FLOW
INLAND...COLD AIR REMAINS TRAPPED IN VALLEYS WITH FREEZING LEVEL
ABOUT 1500-2500 FEET IN EASTERN TRINITY COUNTY AND AROUND 2500
FEET IN MENDOCINO COUNTY. THIS SYSTEM WILL MOVE THROUGH QUICKLY
THIS MORNING AND DESPITE LOW SNOW LEVELS...ACCUMULATIONS DONT
LOOK LARGE ENOUGH TO START WINTER WEATHER HEADLINES. THERE WILL BE
A SLIGHT DECREASE IN PRECIPITATION LATE MORNING AND EARLY AFTERNOON
WITH SNOW LEVELS RISING. THE NEXT STRONGER SYSTEM IS ASSOCIATED
WITH DRY SLOT ON WATER VAPOR BACK NEAR 50N 140W. THIS SYSTEM WILL
COME THROUGH LATER THIS AFTERNOON AND TONIGHT AND HAVE GONE AHEAD
AND ISSUED WINTER STORM WARNING FOR UPPER TRINITY AND SNOW
ADVISORY FOR NORTH COAST INTERIOR. SNOW LEVELS WILL DROP BACK DOWN
AGAIN TO 2000 TO 2500 FEET BEHIND FRONTAL PASSAGE AROUND
MIDNIGHT...WITH PRECIPITATION NOT TAPERING OFF UNTIL ABOUT SUNRISE.

GOOD PRECIPITABLE WATER PLUME NEAR 1.00-1.25 ICHES WITH THIS
SECOND SHORT WAVE BUT LOOKS LIKE HIGHER AMOUNTS WILL STAY SOUTH OF
FORECAST AREA THOUGH COULD CATCH SOUTHERN END OF MENDOCINO COUNTY.
RAINFALL AMOUNTS FOR TOTAL STORM WILL BE IN 2-3 INCH RANGE BUT
DOESNT LOOK LIKE ENOUGH FOR MAINSTEM RIVER FLOODING. WILL HAVE TO
KEEP AN EYE ON SMALLER RIVER AND URBAN FLOODING AS THIS STORM IS
JUST THE LAST IN A SERIES FROM EARLIER THIS WEEK AND GROUND IS
SATURATED. SHOWERS CONTINUE INTO SUNDAY MORNING THEN TAPER OFF
SUNDAY AFTERNOON AND NIGHT AS RIDGE BEGINS TO BUILD. DEAN

.LONG TERM.../SUNDAY NIGHT THROUGH SAT/...RIDGE STILL ON TRACK TO
BUILD INTO MONDAY WITH MOSTLY DRY WEATHER EXCEPT A FEW LINGERING
SHOWERS STILL POSSIBLE MAINLY IN THE FAR NORTH. NEXT UPPER TROUGH
STILL LOOKS TO BE DROPPING OUT OF GULF OF ALASKA WHICH WILL FORCE A
COLD FRONT THRU THE REGION BY TUESDAY NIGHT...ALTHOUGH SNOW LEVELS
APPEAR HIGHER THAN WHAT WEVE SEEN LATELY. IN WAKE OF THIS SYSTEM IT
APPEARS A WET ZONAL FLOW BECOMES ESTABLISHED BY BOTH GFS AND EURO
RESULTING IN A HIGH PRECIPITABLE WATER PLUME DIRECTED MAINLY ONTO
OREGONS SHORELINE LATE WED THRU THU. BEYOND THIS IS WHERE GLOBAL
MODELS STILL DIVERGE. GFS BUCKLES THE ZONAL FLOW AS A COLD POOL
DIVES SOUTH OUT OF THE ALEUTIANS LATE IN THE WEEK...WHILE THE EURO
STILL SUSTAINS ZONAL FLOW WITH HINTS OF SHALLOW RIDGING. WILL STAY
WITH PREVIOUS FORECAST IDEA OF NEAR 30 POPS IN THE FAR NORTH TO
NEAR 15 POPS IN THE EXTREME SOUTH. DEAN/MC

&&

.AVIATION...LIGHT RAIN...OCCASIONALLY MODERATE....TODAY AND TONIGHT.
ALONG THE COAST...GUSTY SOUTH WIND THIS MORNING WHICH WILL EASE THIS
AFTERNOON...THEN WILL BECOME GUSTY AGAIN THIS TONIGHT AS THE COLD
FRONT APPROACHES THE COAST AND CONTINUING BEHIND TH FRONT. CEILINGS
WILL BE 025 TO 035...LOWERING TO 015 IN THE MODERATE PRECIPITATION.
DUE TO THE  GUSTY WINDS...LIGHT TURBULENCE CAN BE EXPECTED DURING
DESCENT AND CLIMB. FREEZING LEVEL 3000 TO 4000 FEET MSL. KENNEDY

&&

.MARINE...STRONG SOUTH WIND TODAY AHEAD OF AN APPROACHING FRONT.
THE WINDS WILL EASE SOMEWHAT THIS AFTERNOON. THEN WILL INCREASE
TONIGHT AS THE COLD FRONT APPROACHES. THEN BEHIND THE COLD
FRONT...GALE FORCE GUSTS ARE EXPECTED AFTER MIDNIGHT IN THE NORTHERN
AND SOUTHERN OUTER WATERS. THE GALE FORCE WINDS WILL PERSIST IN THE
SOUTHERN OUTER WATERS THROUGH SUNDAY AFTERNOON. THE NORTHWEST SWELL
IS EXPECTED TO BUILD TO SATURDAY NIGHT INTO SUNDAY. IT IS EXPECTED
TO REACH 18 FEET INT THE SOUTHERN OUTER WATERS AND HAVE HEADLINED
EXPECTED HAZARDOUS SEAS WARNING. IT WILL APPROACH HAZARDOUS SEAS
WARNING CRITERIA IN THE REMAINING THREE WATERS. THE ENP CONTINUES TO
OVER-FORECAST THE SWELL HEIGHTS SO CONTINUED THE CURRENT FORECAST OF
16 TO 18 FEET. A GRADUAL DECREASE IN WIND AND SWELL IS EXPECTED
THE FIRST HALF OF NEXT WEEK. KENNEDY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
HEAVY SNOW WARNING FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY
FOR CAZ004.

SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY FOR
CAZ003.

SMALL CRAFT ADVISORY FOR WIND UNTIL SUNDAY NIGHT FROM PT ST GEORGE
TO CAPE MENDOCINO OUT 20NM.

SMALL CRAFT ADVISORY FOR WIND UNTIL MONDAY AFTERNOON FROM CAPE
MENDOCINO TO PT ARENA OUT 20NM.

SMALL CRAFT ADVISORY FOR WIND UNTIL MIDNIGHT FROM PT ST GEORGE TO PT
ARENA 20 TO 60NM.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM PST THURSDAY FROM
PT ST GEORGE TO PT ARENA OUT 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 1, 3:35 PM PST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
335 PM PST FRI FEB 1 2008

CAZ001-021515-
REDWOOD COAST-
335 PM PST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT AND SATURDAY

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

LARGE NORTHWEST SWELL WILL CONTINUE MOVING THROUGH THE COASTAL
WATERS THROUGH THE AFTERNOON. SWELL IS EXPECTED TO FALL BELOW 18
FEET LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS.

CAZ003-004-021515-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
335 PM PST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT AND SATURDAY

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

A PACIFIC STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO
NORTHWEST CALIFORNIA SATURDAY AND SUNDAY ALONG WITH STRONG
SOUTHERLY WINDS. SEE SFOWSWEKA FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS. PLEASE REPORT ANY SNOW
ACCUMULATIONS...FLOODING...OR WINDS SPEEDS GREATER THAN 35 MPH

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 5:06 AM PSTHeavy Snow WarningEKA23 hr

Nearby

Snow Advisories in California, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.